Texas, 2004Flood in Texas, November 22 to 23, 2004
November 22 to 23, 2004 · NWS EWX · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Nov 22, 10:31 AM CST, 49 minutes earlier.
Area forecast discussion, Nov 22, 10:31 AM CST, 49 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1031 AM CST MON NOV 22 2004
.UPDATE...FOR TORNADO WATCH #879. POTENTIAL FOR SEVERE WEATHER
AND FLOODING TO CONTINUE THROUGH THE DAY. WILL MAINTAIN CURRENT
FFA ORIENTATION LEAVING OUT WESTERN COUNTIES.
&&
.PREV DISCUSSION...
HEAVY RAIN THIS MORNING IN THE INTERFACE BETWEEN THE COLD FRONT NEAR
GGG-ACT-SJT LINE AND LEADING EDGE OF WARMER AIR INLAND ALONG THE
COAST. STORMS ARE FORMING DUE TO LOW LEVEL ISENTROPIC WARMING AND
STRONG LIFT IN ADVANCE OF AN UPPER LOW APPROACHING SLOWLY FROM CA.
FF WATCH CONTINUES FOR HILL COUNTRY AND ALONG-EAST OF IH35 CORRIDOR.
THERE IS PLENTY OF FUEL TO WORK WITH...PWAT VALUES ARE HIGH...1.3
WEST TO 1.7 EAST. SFC RIDGE IN OK WILL ANCHOR COLD FRONT IN PLACE
TODAY...PERHAPS EVEN SHOVE IT A FEW MILES SWD. ISENTROPIC LIFTING
WILL PERSIST...WINDS AT/ABOVE 925MB ARE SLY AND WILL REMAIN SO.
ALSO...DUE TO COLD TEMPS ALOFT TODAY...H5 VALUES -13 WEST...LAPSE
RATES ARE STEEP AND CAPES BY AFTN WILL BE IN 1500 RANGE. MENTIONED
BOTH HEAVY RAIN AND SEVERE THRU THIS EVENING.
EVENT SO FAR BEST HANDLED BY GFS. ETA AGAIN TOO DRY IN SC TX AND
SEVERLY UNDERESTIMATING RAINFALL. POTENTIAL FOR HEAVY RAIN CONTINUES
INTO TUE. SFC LOW WILL FORM BY EARLY TUE IN WRN TX AND BEGIN TO
DRAG A DRY LINE ACROSS SC TX IN THE AFTN. THIS COULD ALSO RESULT IN
SOME SEVERE STORMS AS WELL AS HEAVY RAINFALL.
END OF THIS EVENT APPEARS TO BE TUE EVENING...WITH MUCH COLDER AIR
MOVING INTO SC TX EARLY WED MORNING. LOWS WILL FALL INTO THE 30S
AND 40S BY THU MORNING. APPEARS AT THIS TIME WE WILL BE GETTING A
BREAK ON THE RAIN...AT LEAST INTO THE HOLIDAY AND WEEKEND.
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH #879 UNTIL 2 PM CST FOR SOUTHEASTERN AREAS OF SOUTH
CENTRAL TEXAS.
&&
03/01
In the hours before
Special weather statement, Nov 22, 8:55 AM CST, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
855 AM CST MON NOV 22 2004
TXZ171>173-183>194-202>209-219>225-221515-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MEDINA-REAL-TRAVIS-UVALDE-
VAL VERDE-WILLIAMSON-WILSON-
855 AM CST MON NOV 22 2004
...SEVERE THUNDERSTORM WARNING IN EFFECT UNTIL 930 AM FOR
COMAL AND GUADALUPE COUNTIES...
...FLASH FLOOD WARNING IN EFFECT UNTIL 915 AM FOR BLANCO...
BANDERA...MEDINA...LEE...BASTROP...FAYETTE...CALDWELL...
GONZALES...LAVACA COUNTIES...
...FLASH FLOOD WARNING IN EFFECT UNTIL 1000 AM FOR KENDALL...
COMAL AND BEXAR COUNTIES...
...FLASH FLOOD WARNING IN EFFECT UNTIL 1115 AM FOR GUADALUPE
AND HAYS COUNTIES...
...URBAN AND SMALL STREAM FLOOD ADVISORY IN EFFECT UNTIL 1030 AM
TRAVIS AND WILLIAMSON COUNTIES...
...A FLOOD WATCH FOR FLASH FLOODING IN EFFECT FOR ALL OF SOUTH
CENTRAL TEXAS MUCH OF THE HILL COUNTRY UNTIL 4 PM THIS AFTERNOON...
THUNDERSTORMS CAPABLE OF PRODUCING SEVERE WEATHER AND FLOODING
REMAIN A THREAT THROUGH THE DAY.
Special weather statement, Nov 22, 9:17 AM CST, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
917 AM CST MON NOV 22 2004
TXZ171>173-183>194-202>209-219>225-221530-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MEDINA-REAL-TRAVIS-UVALDE-
VAL VERDE-WILLIAMSON-WILSON-
917 AM CST MON NOV 22 2004
...TORNADO WARNING IN EFFECT UNTIL 930 AM FOR GUADALUPE COUNTY...
...SEVERE THUNDERSTORM WARNING IN EFFECT UNTIL 930 FOR COMAL AND
COUNTY...
...FLASH FLOOD WARNING IN EFFECT UNTIL 1000 AM FOR KENDALL...
COMAL AND BEXAR COUNTIES...
...FLASH FLOOD WARNING IN EFFECT UNTIL 1115 AM FOR GUADALUPE
AND HAYS COUNTIES...
...URBAN AND SMALL STREAM FLOOD ADVISORY IN EFFECT UNTIL 1030 AM
TRAVIS AND WILLIAMSON COUNTIES...
...A FLOOD WATCH FOR FLASH FLOODING IN EFFECT FOR ALL OF SOUTH
CENTRAL TEXAS MUCH OF THE HILL COUNTRY UNTIL 4 PM THIS AFTERNOON...
THUNDERSTORMS CAPABLE OF PRODUCING SEVERE WEATHER AND FLOODING
REMAIN A THREAT THROUGH THE DAY.
Special weather statement, Nov 22, 10:30 AM CST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1030 AM CST MON NOV 22 2004
TXZ171>173-183>194-202>209-219>225-221715-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MEDINA-REAL-TRAVIS-UVALDE-
VAL VERDE-WILLIAMSON-WILSON-
1030 AM CST MON NOV 22 2004
...SEVERE THUNDERSTORM WARNING FOR GUADALUPE AND CALDWELL COUNTIES
EXPIRED AT 1030 AM...
...FLASH FLOOD WARNING IN EFFECT UNTIL 1115 AM FOR GUADALUPE AND
HAYS COUNTIES...
...FLASH FLOOD WARNING IN EFFECT UNTIL 1245 PM FOR BASTROP...FAYETTE
CALDWELL AND GONZALES COUNTIES...
...FLASH FLOOD WARNING IN EFFECT UNTIL 100 PM FOR KENDALL...COMAL
AND BEXAR COUNTIES...
...FLASH FLOOD WARNING IN EFFECT UNTIL 115 PM FOR LEE...BURNET...
WILLIAMSON...TRAVIS...BLANCO COUNTIES...
...A FLOOD WATCH FOR FLASH FLOODING IN EFFECT FOR ALL OF SOUTH
CENTRAL TEXAS MUCH OF THE HILL COUNTRY UNTIL 4 PM THIS AFTERNOON...
...TORNADO WATCH IN EFFECT FOR MUCH OF THE EASTERN SECTIONS OF SOUTH
CENTRAL THROUGH 2 PM CST...
THUNDERSTORMS CAPABLE OF PRODUCING SEVERE WEATHER...HEAVY RAIN AND
FLOODING REMAIN A THREAT THROUGH THE DAY.
Special weather statement, Nov 22, 11:15 AM CST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1115 AM CST MON NOV 22 2004
TXZ171>173-183>194-202>209-219>225-221800-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MEDINA-REAL-TRAVIS-UVALDE-
VAL VERDE-WILLIAMSON-WILSON-
1115 AM CST MON NOV 22 2004
...FLASH FLOOD WARNING IN EFFECT UNTIL 100 PM FOR KENDALL...COMAL
AND BEXAR COUNTIES...
...FLASH FLOOD WARNING IN EFFECT UNTIL 115 PM FOR LEE...BURNET...
WILLIAMSON...TRAVIS...AND BLANCO COUNTIES...
...FLASH FLOOD WARNING IN EFFECT UNTIL 5 PM FOR HAYS...GONZALES...
BASTROP...FAYETTE...AND CALDWELL COUNTIES...
...A FLOOD WATCH FOR FLASH FLOODING IN EFFECT FOR ALL OF SOUTH
CENTRAL TEXAS MUCH OF THE EASTERN HILL COUNTRY UNTIL 4 PM THIS
AFTERNOON...
...TORNADO WATCH IN EFFECT FOR MUCH OF THE EASTERN SECTIONS OF SOUTH
CENTRAL THROUGH 2 PM CST...
THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN...ISOLATED SEVERE
WEATHER...AND WIDESPREAD FLOODING REMAIN A THREAT THROUGH THE DAY.
TRAVEL INTO THE FLASH FLOOD WARNED COUNTIES IS NOT RECOMMENDED AS
MANY ROADS ARE FLOODED AND DANGEROUS...ESPECIALLY FROM SAN ANTONIO
EASTWARD BETWEEN INTERSTATE 10 AND 35 TOWARD HOUSTON.
Flood, Guadalupe
- When
- November 22, 11:20 AM CST to November 23, 1:15 AM CST
- Where
- Guadalupe forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 29.583, -97.949 (the zone’s center; the record gives no point)
The Guadalupe River at Seguin crested at 31.00 ft at 1800CST on November 22, where flood stage is 19 ft.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Texas, November 22, 20041 death · 4 events
- Flash Flood in Alabama, November 22, 2004$125,000 · 1 event
- Tornado and Flash Flooding in Texas, November 22 to 23, 2004$21,000 · F0 · 10 events
- Tornado in Louisiana, November 22, 2004$25,000 · F0 · 1 event
- Tornado in Louisiana, November 22, 2004$25,000 · F0 · 1 event
- Tornadoes in Texas, November 22, 2004$15,000 · F0 · 2 events
- Heavy Snow in New Mexico, November 22 to 23, 200410 events
- Flash Flooding in Texas, November 22, 20044 events
- Flash Flooding in Texas, November 22, 20044 events
- Frost and Freeze in California, November 22 to 23, 20044 events
- Flash Flooding in Texas, November 22, 20043 events
- Flash Flooding in Texas, November 22, 20043 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5428752.